My 4.5 year old has many allergies and asthma. One of his most severe allergies is to all dairy products.
Our doctor prescribed a daily does of montair-4 chewables. But for some reason I have noticed an odd increase in symptoms when I follow his daily dosage.
Is there any dairy related ingredient in montair-4, the generic for Singulair?
Lactose, calcium lactate, etc.
I'm sorry your son is having such a hard time. It's got to be very frustrating for both of you when the medication he's been prescribed ends up causing MORE symptoms!
Off the top of my head, I don't know if his meds contain any dairy related ingredients, but there are a couple of ways you may be able to find out:
1) Take the package into the pharmacy and ask the pharmacist if they know
b) Contact the manufacturer of the medication (will be listed on the bottle/box) and ask them what the inactive ingredients/fillers, etc. are in the medication. Sometimes, these things are listed on the original packaging box, so if your pharmacy distributes the meds in their orginal box (rather than puttin gthem into a bottle), you might want to look at the box yourself and see if anything is lsted.
The other possibility here is that maybe he's having a side effect to the medication? Have you compared the symptoms that increase after he takes the meds to any listing of possible side effects of the med? There is a pretty good site that I use pretty often for information about my medications - it's www. drugs.com (of course, you would type that all together in the search engine, it's just that I can't type it all together here or it will come out jumbled) -- type in the medication name and it will give you all kinds of information about the med - side effects, uses, dosages, etc. I find it quite helpful.
Best of luck and I hope your little one feels better soon!
If your daughter reacts to artificial sweetener that is one of the ingredients in the chewable tablets. Also you will find a common inactive ingredient in many drugs is lactose monohydrate. Yes call your pharmacist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.